Eur Rev Med Pharmacol Sci 2022; 26 (1): 6-10

DOI: 10.26355/eurrev_202201_27741

Clinical insights into cisplatin-induced arrhythmia in a patient with locally advanced non-small cell lung cancer: a case report

Y. Huang, F.-Z. Guo, S. Dai, H.-Y. Hu, S.-Y. Fu, J.-W. Liu, F. Luo

Lung Cancer Center, Cancer Center, West China Hospital of Sichuan University, Chengdu, Sichuan, China. hxluofeng@163.com


OBJECTIVE: Cardiotoxicity is a common adverse effect of many antineoplastic agents, including anthracyclines and paclitaxel. However, it has not been defined as a causal side effect of cisplatin. Here we report on a patient with locally advanced non-small cell lung cancer who developed a cardiotoxic event induced by cisplatin that manifested primarily as arrhythmia.

MATERIALS AND METHODS: Intensive cardiac monitoring through electrocardiogram was performed to estimate the severity degree and clinical condition of arrhythmia.

RESULTS: The frequency and severity of the arrhythmia had a strong temporal relationship with the administration of cisplatin, that made it likely that cisplatin was responsible for the cardiotoxicity observed.

CONCLUSIONS: In the present case report, we discuss the potential factors that may provide pivotal contributions to the patient’s susceptibility to cardiotoxicity and review the published studies regarding the cardiotoxic influence of cisplatin. We also outline the critical points that oncologists should be aware of when dealing with such high-risk patients.

Free PDF Download

To cite this article

Y. Huang, F.-Z. Guo, S. Dai, H.-Y. Hu, S.-Y. Fu, J.-W. Liu, F. Luo
Clinical insights into cisplatin-induced arrhythmia in a patient with locally advanced non-small cell lung cancer: a case report

Eur Rev Med Pharmacol Sci
Year: 2022
Vol. 26 - N. 1
Pages: 6-10
DOI: 10.26355/eurrev_202201_27741